MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 3.2MM ROUND BUR; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

STRYKER INSTRUMENTS-KALAMAZOO 3.2MM ROUND BUR; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number 1608002011
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Awaiting device evaluation.A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that during a sports medicine surgical procedure, the bur broke at the notch.It was also reported that the bur fell out of the attachment.It was further reported that there were no adverse consequences or surgical delay due to this event.It was also reported that the procedure was completed successfully.
 
Additional Manufacturer Narrative
The reported product involved with this event was returned for evaluation and the reported failure of breakage was confirmed.The device was sent to the product engineering group who concluded that the most likely cause of breakage is that the bur was not locked into the attachment when the handpiece was actuated.
 
Event or Problem Description

Brand Name
3.2MM ROUND BUR
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8351650
Report Number0001811755-2019-00578
Device Sequence Number207108
Product Code GFF
UDI-Device Identifier04546540030504
UDI-Public04546540030504
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2023
Device Catalogue Number1608002011
Device Lot Number18171017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2019
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer04/11/2019
Initial Report FDA Received Date02/19/2019
Supplement Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1